Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 24, 2007, 1:50 PM MDT for Otero County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2007, 1:50 PM MDT (19:50 UTC)
- Expired
- Aug 24, 2007, 3:45 PM MDT
- In force
- 115 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 2229 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 241953 FFWEPZ NMC035-242145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 150 PM MDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 345 PM MDT * AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEED... SACRAMENTO AND MAYHILL NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AS MUCH AS TWO TO THREE INCHES OF RAIN HAD FALLEN OVER THE WARNED AREA DURING THE LAST 90 MINUTES. ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE IN THE NEXT HOUR. DRIVERS ALONG STATE ROUTES 24 AND 521 AND ALONG THE PERK CANYON ROAD SO EXERCISE EXTREME CAUTION AS WATER MAY HAVE FLOODED PARTS OF THESE ROADS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3294 10558 3266 10560 3265 10535 3293 10535 $$ BRICE
1 follow-up statement
000 WGUS74 KEPZ 242045 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 239 PM MDT FRI AUG 24 2007 NMC035-242145- OTERO NM- 239 PM MDT FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL OTERO COUNTY... AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. RAINFALL ESTIMATES OF UP TO FOUR TO FIVE INCHES OF RAIN HAD FALLEN AROUND THE TOWN OF WEED IN THE LAST TWO HOURS. MOTORISTS ALONG STATE ROADS 24 AND 521 AND PERK CANYON ROAD. IN ADDITION THE HEAVIER RAIN IS NOW MOVING TOWARD STATE ROAD 130. THE PUBLIC IS REPORTING STREAMS AND CREEKS AT OR ABOVE BANK FULL IN AND AROUND THE TOWN OF WEED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEED...SACRAMENTO AND MAYHILL LAT...LON 3294 10558 3266 10560 3265 10535 3293 10535 $$ BRICE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:06 AM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Aug 24, 3:06 AM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 306 AM MDT FRI AUG 24 2007 .SYNOPSIS... HIGH PRESSURE WILL BRING WARM TEMPERATURES TO SOUTHERN NEW MEXICO AND WESTERN TEXAS THROUGH THIS WEEKEND. LOW LEVEL SOUTHERLY WINDS WILL ALSO TRANSPORT MOISTURE INTO THE REGION SO THERE WILL BE A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. && .DISCUSSION... LATEST MODEL OUTPUT HAS CONTINUED EARLIER TRENDS OF REDUCING MOISTURE INFLOW AND ATTENDANT RAINFALL ASSOCIATED WITH DEAN REMNANTS. INSTEAD LATEST GUIDANCE SHOWS EAST-WEST RIDGE AXIS EXTENDING ACROSS NEW MEXICO INTO NEXT WEEK WITH ASSOCIATED UPPER HIGH CENTER MEANDERING ACROSS THE STATE. LOCATION OF THE RIDGE WILL ALSO TEND TO SHUNT/DEFLECT DEEPER TROPICAL MOISTURE SOUTH AND WEST OF THE CWA. THUS WILL LOWER POPS A CATEGORY MOST AREAS TODAY THROUGH THE WEEKEND. LOW LEVEL FLOW WILL STILL BE MODULATED BY SURFACE THERMAL/HEAT TROUGH WEST OF THE DIVIDE AND HIGH PRESSURE ACROSS EAST TEXAS WITH FEATURES SUSTAINING SURFACE WINDS FROM THE SOUTH AND SOUTHEAST MOST LOCATIONS. LOW LEVEL MOISTURE INFLOW WILL KEEP PRECIPITABLE WATER AMOUNTS AROUND 1.2 INCHES INTO SUNDAY WITH AFTERNOON CAPES ABOVE 1000 J/KG. SO DESPITE UNFAVORABLE DYNAMICS...MOISTURE...SURFACE HEATING AND INSTABILITY WILL BE SUFFICIENT FOR AT LEAST ISOLATED STORMS THROUGH SUNDAY. ACTIVITY MAY FURTHER DIMINISH MONDAY AND TUESDAY AS HIGH PRESSURE ALOFT BECOME CENTERED OVER THE CWA AND PRECIPITABLE WATER AMOUNTS FALL BELOW AN INCH. HOWEVER MODELS HINT AT POSSIBLE BACK DOOR FRONT DROPPING SOUTHWARD WEDNESDAY OR THURSDAY WHICH MAY BRING AN INCREASE IN CONVECTION LATER PERIODS. && .AVIATION... A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS...MAINLY BETWEEN 20Z-03Z. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 97 73 97 72 94 / 10 20 20 20 20 SIERRA BLANCA TX 94 68 94 73 92 / 10 20 20 20 20 LAS CRUCES 97 70 97 71 94 / 10 20 20 20 20 ALAMOGORDO 95 68 96 69 94 / 20 20 20 20 20 CLOUDCROFT 74 53 74 54 72 / 20 20 30 30 30 TRUTH OR CONSEQUENCES 95 68 96 69 94 / 20 20 20 20 20 SILVER CITY 87 61 88 62 86 / 20 30 30 30 30 DEMING 96 68 97 69 94 / 20 20 20 20 20 LORDSBURG 98 68 99 69 94 / 20 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Aug 24, 11:11 AM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1111 AM MDT FRI AUG 24 2007 NMZ022>025-030>032-TXZ055-056-251715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1111 AM MDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY WILL AGAIN SEE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. FOR SUNDAY THROUGH TUESDAY WE WILL BE A LITTLE DRIER AND THEN FOR THE MIDDLE PART OF THE WEEK WE WILL AGAIN SEE THAT SLIGHT CHANCE FOR THUNDERSTORMS RETURN TO THE FORECAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:05 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 40 min |
| Aug 24, 2:36 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 39 min |
| Aug 24, 3:37 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 24, 3:43 PM MDT | Flash Flood Warning | EPZ | Otero | 62 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.